ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

An asymptotic approximation for TCP compound

Poojary, Sudheer and Sharma, Vinod (2017) An asymptotic approximation for TCP compound. In: QUEUEING SYSTEMS, 85 (3-4). pp. 211-247.

[img] PDF
Que_Sys_85-3_211_2017.pdf - Published Version
Restricted to Registered users only

Download (857kB) | Request a copy
Official URL: http://dx.doi.org/10.1007/s11134-016-9509-7


In this paper, we derive an approximation for throughput of TCP Compound connections under random losses. Throughput expressions for TCP Compound under a deterministic loss model exist in the literature. These are obtained assuming that the window sizes are continuous, i.e., a fluid behavior is assumed. We validate this model theoretically. We show that under the deterministic loss model, the TCP window evolution for TCP Compound is asymptotically periodic and is independent of the initial window size. We then consider the case when packets are lost randomly and independently of each other. We discuss Markov chain models to analyze performance of TCP in this scenario. We use insights from the deterministic loss model to get an appropriate scaling for the window size process and show that these scaled processes, indexed by p, the packet error rate, converge to a limit Markov chain process as p goes to 0. We show the existence and uniqueness of the stationary distribution for this limit process. Using the stationary distribution for the limit process, we obtain approximations for throughput, under random losses, for TCP Compound when packet error rates are small. We compare our results with ns2 simulations which show a good match and a better approximation than the fluid model at low p.

Item Type: Journal Article
Additional Information: Copy right for this article belongs to the SPRINGER, VAN GODEWIJCKSTRAAT 30, 3311 GZ DORDRECHT, NETHERLANDS
Department/Centre: Division of Electrical Sciences > Electrical Communication Engineering
Date Deposited: 20 May 2017 04:56
Last Modified: 20 May 2017 04:56
URI: http://eprints.iisc.ac.in/id/eprint/56873

Actions (login required)

View Item View Item